Alert archive / Vermont / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 10, 2008, 1:25 PM EDT for Grand Isle County, Vermont; Clinton County, New York. It was in force for 65 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 1:25 PM EDT (17:25 UTC)
- Expired
- Jun 10, 2008, 2:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 35 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 1:40 PM EDT | TSTM WND DMG | Ellenburg, NY | HWY 190 CLOSED FROM TREES DOWN. |
| Jun 10, 1:49 PM EDT | TSTM WND DMG | Beekmantown, NY | NUMEROUS TREES DOWN. |
| Jun 10, 1:50 PM EDT | TSTM WND DMG | 5 Sw Altona, NY | 30 INCH TREE SNAPPED OFF 8 FEET ABOVE GROUND. 10 INCH TREE LIMBS DOWN. ROADS CLOSED. |
| Jun 10, 1:52 PM EDT | TSTM WND DMG | Altona, NY | TREES DOWN |
| Jun 10, 2:00 PM EDT | TSTM WND DMG | Plattsburgh, NY | TREE DOWN |
| Jun 10, 2:05 PM EDT | TSTM WND DMG | Plattsburgh, NY | NUMEROUS TREES DOWN PER STATE POLICE. |
| Jun 10, 2:12 PM EDT | TSTM WND DMG | Alburgh, VT | TREES DOWN BLOCKING SEVERAL AREAS IN ALBURGH. |
| Jun 10, 2:25 PM EDT | TSTM WND DMG | North Hero, VT | 4 FOOT DIAMETER TREE DOWN. |
| Jun 10, 2:25 PM EDT | TSTM WND GST 70 | North Hero, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 10:02 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1481 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 101726
SVRBTV
NYC019-VTC013-101830-
/O.NEW.KBTV.SV.W.0007.080610T1725Z-080610T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
125 PM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN NORTHERN NEW YORK
GRAND ISLE COUNTY IN NORTHWEST VERMONT
* UNTIL 230 PM EDT.
* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF
CHURUBUSCO TO 9 MILES SOUTHWEST OF HAWKEYE...AND MOVING NORTHEAST
AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RIVERVIEW...MERRILL...LYON MOUNTAIN AND HAWKEYE AROUND 130 PM EDT.
CLAYBURG...CHURUBUSCO AND ELLENBURG CENTER AROUND 135 PM EDT.
CLINTONVILLE...ELLENBURG DEPOT AND DANNEMORA AROUND 140 PM EDT.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4494 7324 4491 7322 4459 7327 4456 7334
4454 7335 4454 7347 4451 7347 4445 7358
4443 7391 4470 7396 4470 7400 4500 7403
4502 7321
TIME...MOT...LOC 1725Z 239DEG 52KT 4497 7413 4444 7396
$$
JAN2 follow-up statements
000
WWUS51 KBTV 101756
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
156 PM EDT TUE JUN 10 2008
NYC019-VTC013-101830-
/O.CON.KBTV.SV.W.0007.000000T0000Z-080610T1830Z/
GRAND ISLE VT-CLINTON NY-
156 PM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CLINTON AND GRAND ISLE COUNTIES...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF PERRY
MILLS TO KEESEVILLE..MOVING NORTHEAST AT 53 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROUSES POINT...SOUTH HERO...ISLE LA MOTTE AND GRAND ISLE AROUND 205
PM EDT.
NORTH HERO...SOUTH ALBURGH...NORTH HERO STATE PARK AND KNIGHT
ISLAND STATE PARK AROUND 210 PM EDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4494 7324 4491 7322 4459 7327 4456 7334
4454 7335 4454 7347 4451 7347 4449 7354
4445 7358 4444 7379 4470 7382 4500 7393
4502 7322
TIME...MOT...LOC 1756Z 237DEG 46KT 4520 7360 4455 7340
$$
JAN000
WWUS51 KBTV 101826
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
226 PM EDT TUE JUN 10 2008
NYC019-VTC013-101836-
/O.EXP.KBTV.SV.W.0007.000000T0000Z-080610T1830Z/
GRAND ISLE VT-CLINTON NY-
226 PM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND GRAND ISLE
COUNTIES EXPIRES AT 230 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.
NUMEROUS REPORTS OF TREES DOWN ACROSS CLINTON AND GRAND ISLE
COUNTIES HAVE BEEN RELAYED TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4494 7324 4491 7322 4459 7327 4456 7334
4454 7335 4454 7347 4451 7347 4449 7354
4445 7358 4444 7379 4470 7382 4500 7393
4502 7322
TIME...MOT...LOC 1826Z 237DEG 46KT 4541 7314 4475 7295
$$
JANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:21 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 10, 1:21 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 121 PM EDT TUE JUN 10 2008 .SYNOPSIS... THE COMBINATION OF A DIGGING TROUGH OF LOW PRESSURE ACROSS THE CENTRAL GREAT LAKES AND A SURFACE COLD FRONT MOVING THROUGH THE REGION...WILL PRODUCE STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING WINDS...ALONG WITH LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...LOCALLY VERY HEAVY RAINFALL WILL BE POSSIBLE. COOLER AND DRIER WEATHER IS EXPECT FOR WEDNESDAY AND THE REST OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1024 AM EDT TUESDAY...A SIGNIFICANT SVR WX OUTBREAK WL OCCUR ACRS THE NORTH COUNTRY TODAY...WITH STRONG AND DAMAGING WINDS...LARGE HAIL...AND A POTENTIAL TORNADO OR TWO. SPC HAS PLACED OUR CWA IN A TOR WATCH NUMBER 499 FROM 14Z-22Z. ALL INGREDIENTS WL COME TOGETHER THIS AFTN AND PRODUCE WIDESPREAD CONVECTION ACRS OUR CWA...CURRENTLY LOOKS LIKE FIRST LINE OF CONVECTION WILL REACH ST LAWRENCE COUNTY BY NOON...FRANKLIN COUNTY NY BY 130PM...AND WILL REACH VT 200PM WITH THE PRE-FRONTAL TROUGH. EXPECT SECOND LINE OF STORMS ASSOCIATED W/ SURF COLDFRONT TO APPROACH WESTERN NY BY 21Z AND QUICKLY MOVE ACROSS NY...AND BE INTO WESTERN VT AROUND 00Z. WATER VAPOR SHOWS DIGGING MID/UPPER LVL TROF ACRS THE WESTERN GREAT LAKES ATTM WITH POTENT 5H VORT LIFTING ACRS THE MS/OH RIVER VALLEYS. THIS MID/UPPER LVL TROF WL BECMG NEGATIVELY TILTED TODAY...WHILE POTENT 5H VORT MOVES ACRS OUR WESTERN CWA THIS AFTN. THIS ENERGY COMBINED WITH A SFC COLD FRNT INTERACTING WITH A VERY MOIST AND EXTREMELY UNSTABLE AIRMASS WL RAPIDLY ENHANCE THUNDERSTORM DEVELOPMENT AFT 17Z TODAY ACRS NORTHERN NY. SFC TEMPS AHEAD OF APPROACHING FRNT WL WARM WELL INTO THE 80S AND L90S WITH DWPTS IN THE M/U 60S...WHICH WL CREATE SBCAPE VALUES >2000 J/KG AND LIS AROUND -5C. IN ADDITION...VERY STEEP LOW TO MID LVL LAPSE RATES WL DEVELOP ASSOCIATED WITH SFC HEATING AND DEVELOPING COLD POOL ALOFT...WHICH WL HELP TO ENHANCE CONVECTIVE UPDRAFTS. 4KM WRF SOUNDINGS A MAINLY UNIDIRECTIONAL SFC TO 500MB WIND FIELD AT MSS...DUE TO ORIENTATION OF THE SLV...SUPPORTING SEVERAL BOWING LINE SEGMENTS. HOWEVER SOUNDINGS AT PBG/BTV SHOW E-W LLVL BOUNDARY ALONG WITH THE NORTH TO SOUTH ORIENTATION OF THE CPV...WHICH WL ENHANCE 0-1KM SHEAR. THIS LLVL SHEAR ENHANCEMENT IS ALSO DEPICTED NICELY IN THE 0-3KM VPG AXIS OF >0.40 AND EHI VALUES >1.5. FEEL SEVERAL ISOLATED TO SCATTERED SUPERCELLS WITH DEEP ROTATION WL DEVELOP AHEAD OF MAIN LINE OF CONVECTION ACRS THE HIGHER TRRN OF NNY (FROM LYON MTN TO MT MARCY) BY 1 PM THIS AFTN. THESE STORMS WL TRACK INTO THE CPV...WITH THE POTENTIAL RIGHT MOVERS BEING CAPABLE OF PRODUCING A BRIEF SPIN UP. OTHERWISE...GIVEN 0-3KM SHEAR VALUES OF 30 TO 35 KNOTS AND 0-6KM SHEAR VALUES APPROACHING 55 KNOTS...A WELL ORGANIZED LINE OF SVR STORMS...WITH SEVERAL EMBEDDED BOWING SEGMENTS WL DEVELOP ACRS THE SLV BY 2PM AND MOVE EAST ACRS THE ENTIRE CWA DURING THE AFTN/EVENING HRS. OUR SOO PS HAS PROVIDED A SPECIAL EMAIL...WHICH SHOWS THE 4KM WRF INDICATING A LLVL REAR INFLOW JET OF 50 TO 55 KNTS...ALONG WITH THE PBG SOUNDING SHOWING A 66 KNOT JET AT 825MB ASSOCIATED WITH THE CONVECTION. THIS IS VERY IMPRESSIVE FOR US HERE IN THE NORTH COUNTRY...AND WL USE TO HIGHLIGHT WINDS OF 70MPH OR MORE POSSIBLE IN THE HWO/SPS. IN ADDITION...WL CONT WITH THE ENHANCED WORDING IN THE ZPF. BTV SOUNDING SHOWS 40 KNOT BL NW OUTFLOW WIND AT 23Z THIS EVENING...WHICH IS ALSO VERY IMPRESSIVE. GIVEN...LARGE CAPE VALUES AND HIGH EQ LVL AROUND 40KFT...LARGE HAIL WL ALSO BE POSSIBLE IN THE STRONGER CELLS. FINALLY...NAM SUPERCELL AND SIGNIFICANT SVR PARAMETERS ARE OFF THE CHARTS ACRS OUR CWA THIS AFTN AROUND 21Z. GIVEN...RECENT DRY SPELL AND LIMITED CONVECTION THE PAST COUPLE OF DAYS...FEEL HYDRO CONCERNS WL BE MINIMAL. IN ADDITION...FAST MOVEMENT OF STORMS AND LIMITED TRAINING...PER LATEST VECTOR ANALYSIS...SHOULD PREVENT AREAS FROM REACHING FFG. HOWEVER...PWS APPROACHING 1.75 WL RESULT IN STORMS PRODUCING VERY HEAVY RAINFALL AND POTENTIAL FOR MINOR URBAN/LOW LYING FLOODING IN POOR DRAINAGE AREAS. TEMPS TODAY WL BE TRICKY...BASED ON VERY WARM START AND CONVECTIVE TEMPS BEING REACHED BY LATE MORNING...ENHANCING CUMULUS UPDRAFTS. PROGGED 85H TEMPS ARE NEAR 20C WITH NEAR 925MB TEMPS APPROACHING 27C AT VSF...WL MENTION M/U 80S MSS/SLK...NEAR 90 MPV/1V4...AND L90S BTV/PBG/RUT...AND M90S VSF. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 245 AM EDT TUESDAY...MID/UPPER LV TROF DEVELOPS ACRS NE CONUS WITH SEVERAL EMBEDDED 5H VORTS IMPACTING OUR NORTHERN/CENTRAL CWA ON WEDS. TEMPS AND HUMIDITY LEVELS WL BE MUCH LWR BEHIND SFC COLD FRNT ON WEDS AND THURS. OVERALL MOISTURE AND SFC INSTABILITY IS LIMITED...THEREFORE WL JUST MENTION SCHC TO CHC POPS ATTM...WITH ISOLATED STORMS POSSIBLE. 85H TEMPS AROUND 12C AND 925MB NEAR 17C SUPPORT HIGHS IN THE 70S MTNS TO L80S VALLEYS ON WEDS. ON THURSDAY...SFC HIGH PRES OVERHEAD WL PROVIDE CWA WITH PLENTY OF SUNSHINE AND NEAR NORMAL TEMPS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 607 AM EDT TUESDAY...A RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH FAIR AND DRY WEATHER EXPECTED. HAVE GONE BELOW GRRIDED MOS POPS FOR FRIDAY NIGHT. MODELS SHOW A SLOW MOVING COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE REGION SATURDAY AND SATURDAY NIGHT...SO WILL GO WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. WILL KEEP IN SLIGHT CHANCE POPS FOR SHOWERS EARLY SUNDAY...BUT MODELS SHOW A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY AND REMAIN OVER THE REGION SUNDAY NIGHT. HAVE GONE BELOW GRIIDED MOS POPS FOR SUNDAY AND SUNDAY NIGHT. ANOTHER COLD FRONT WILL APPROACH THE REGION ON MONDAY WITH A CHANCE OF SHOWERS. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... THROUGH 12Z WEDNESDAY...ACTIVE 18HRS AHEAD AS TWO DISTINCT LINES OF STRONG TO SEVERE CONVECTION AFFECT AREA. FIRST LINE TO CROSS NRN NY INTO VT FROM 17-21Z...THEN SECOND LINE FROM 22-03Z AS SFC COLD FRONT CROSSES REGION. ENHANCED LL SHEAR AND TURBULENCE...WITH WIND GUSTS TO 70MPH POSSIBLE WITH STRONGEST STORMS. CIGS GENERALLY VFR...THOUGH LOWERING TO IFR IN ENHANCED CONVECTION. AS FRONT CLEARS AREA OVERNIGHT...SVR THREAT TO END AS WINDS VEER TO WEST- SOUTHWESTERLY AND WIDESPREAD VFR CONDS EXPECTED. 12Z WEDNESDAY THROUGH SATURDAY...A SECONDARY COLD FRONT WILL MOVE INTO THE REGION ON WEDNESDAY WITH SOME SCATTERED RAIN SHOWERS...BUT MAINLY VFR CONDITIONS ARE EXPECTED. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT AND REMAIN THROUGH FRIDAY WITH VFR CONDITIONS EXPECTED. A COLD FRONT WILL MOVE SLOWLY EAST TOWARD THE REGION ON SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS...WITH SOME AREAS OF MVFR POSSIBLE ON SATURDAY. && .HYDROLOGY... THUNDERSTORMS THIS AFTN WL HAVE THE POTENTIAL TO PRODUCE A QUICK 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME...GIVEN PWS APPROACHING 1.75. SOME QUICK RISES IN SMALLER STREAM BASINS CAN BE EXPECTED...ALONG WITH THE POTENTIAL FOR MINOR URBAN AND POOR DRAINAGE FLOODING ASSOCIATED WITH THE HEAVY DOWNPOURS. NO WIDESPREAD OR LARGE STEM RIVER FLOODING IS ANTICIPATED ATTM. && .CLIMATE... THE FOLLOWING IS A LIST OF RECORD HIGH TEMPS ACRS OUR CWA FOR 6/10/08: BTV...93F SET IN 1974 MPV...90F SET IN 1974 MSS...90F SET IN 1997 1V4...93F SET IN 1933 MMNV1...79F SET IN 1974 && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...TABER/DUMONT SHORT TERM...TABER LONG TERM...WGH AVIATION...JMG/WGH HYDROLOGY...TABER CLIMATE...TABER
Hazardous weather outlook, Jun 10, 10:18 AM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1018 AM EDT TUE JUN 10 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-111430- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1018 AM EDT TUE JUN 10 2008 ...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED FOR VERMONT AND NORTHERN NEW YORK FOR TODAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER REPORTS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 10, 10:31 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1031 AM EDT TUE JUN 10 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-102200- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1031 AM EDT TUE JUN 10 2008 ...SPECIAL WEATHER STATEMENT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF VERMONT AND NORTHERN NEW YORK...UNTIL 6PM THIS EVENING. A STRONG COLD FRONT WILL APPROACH AND CROSS THE REGION THIS AFTERNOON INTO EARLY THIS EVENING WITH WIDESPREAD THUNDERSTORM ACTIVITY. WITH HOT AND UNSTABLE AIR ACROSS THE REGION...CONDITIONS ARE RIPE FOR MANY OF THESE STORMS TO BECOME SEVERE...ALONG WITH DAMAGING WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS ACROSS NORTHERN NEW YORK AND VERMONT SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS, AND SEEK SAFE SHELTER SHOULD THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL RADIO OR TELEVISION OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. JMG
Special weather statement, Jun 10, 10:46 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1046 AM EDT TUE JUN 10 2008 NYZ026>031-034-035-087-101645- NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN FRANKLIN- INCLUDING...CANTON...MALONE...MASSENA...NEWCOMB...OGDENSBURG... PLATTSBURGH...POTSDAM AND SARANAC LAKE 1046 AM EDT TUE JUN 10 2008 ...A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN NEW YORK AND VERMONT... AT 1042 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN LINE OF SEVERE THUNDERSTORMS IN WESTERN NEW YORK MOVING NORTHEAST AT 48 MPH. THESE STORMS WILL BE REACHING SOUTHWESTERN SAINT LAWRENCE COUNTY BY SHORTLY AFTER NOON. THESE THUNDERSTORMS ARE PRODUCING DAMAGING WINDS WHICH ARE DOWNING TREES AND POWER LINES. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE IF THREATENING WEATHER APPROACHES. SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY ANY THUNDERSTORMS TODAY. JAN
Local storm report, Jun 10, 1:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
121 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG RUSSELL 44.43N 75.15W
06/10/2008 ST. LAWRENCE NY PUBLIC
WINDSPREAD TREES DOWN.
1250 PM TSTM WND DMG COLTON 44.55N 74.94W
06/10/2008 ST. LAWRENCE NY EMERGENCY MNGR
NUMEROUS TREES DOWN.
1259 PM TSTM WND GST POTSDAM 44.67N 74.99W
06/10/2008 M58.00 MPH ST. LAWRENCE NY AWOS
0115 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
06/10/2008 FRANKLIN NY AMATEUR RADIO
30 INCH TREE BROKEN OFF
&&
GERALDMThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:29 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Grand Isle | 46 min |
| Jun 10, 2:05 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Washington | 55 min |
| Jun 10, 2:34 PM EDT | Areal Flood Advisory | BTV | Chittenden | 2 hr |
| Jun 10, 2:55 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Lamoille, Orange, Rutland, Washington | 65 min |
| Jun 10, 3:05 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans | 55 min |
| Jun 10, 3:37 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Essex, Lamoille, Orange, Orleans and 3 more | 53 min |
| Jun 10, 4:16 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange | 24 min |
| Jun 10, 6:27 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 48 min |
| Jun 10, 7:12 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 63 min |
| Jun 10, 7:17 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Washington | 58 min |
| Jun 10, 7:57 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans, Washington | 63 min |
| Jun 10, 7:57 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Washington, Windsor | 48 min |
| Jun 10, 11:51 AM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 54 min |
| Jun 10, 12:42 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 63 min |
| Jun 10, 2:17 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 39 min |
| Jun 10, 5:49 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 41 min |
| Jun 10, 6:30 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 60 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2008Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.